Alert archive / Louisiana / Wind Advisories in 2006
Wind Advisory 3, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Nov 15, 2006, 4:42 AM CST for 5 counties in Mississippi; 12 parishes in Louisiana. It took effect at Nov 15, 2006, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 4:42 AM CST (10:42 UTC)
- In effect from
- Nov 15, 2006, 12:00 PM CST
- Expired
- Nov 15, 2006, 11:56 PM CST
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLIX 151042 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 442 AM CST WED NOV 15 2006 ...STRONG WINDS ARE EXPECTED OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND THIS EVENING... .A VERY DEEP LOW PRESSURE SYSTEM ALONG WITH AN ASSOCIATED UPPER LEVEL TROUGH WILL PRODUCE STRONG WINDS OF 25 TO 30 MPH THIS AFTERNOON AND THIS EVENING. LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-152230- /O.NEW.KLIX.WI.Y.0003.061115T1800Z-061116T0600Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 442 AM CST WED NOV 15 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. WEST WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON AFTER A STRONG COLD FRONT PUSH THROUGH SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MPH WITH GUSTS UP TO 40 MPH THIS AFTERNOON AND THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON ELEVATED BRIDGES...CAUSEWAY...TWIN SPAN...INTERSTATE 59...INTERSTATE 55...HIGHWAY 49 AND ALL OTHER NORTH-SOUTH ROADWAYS. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KLIX 152239 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 439 PM CST WED NOV 15 2006 ...STRONG WINDS ARE EXPECTED OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH MIDNIGHT... .A VERY DEEP LOW PRESSURE SYSTEM ALONG WITH AN ASSOCIATED UPPER LEVEL TROUGH WILL PRODUCE STRONG WINDS OF 20 TO 30 MPH UNTIL MIDNIGHT TONIGHT. LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-160600- /O.CON.KLIX.WI.Y.0003.000000T0000Z-061116T0600Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 439 PM CST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS THIS AFTER A STRONG COLD FRONT PUSHES THROUGH SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. WINDS ARE EXPECTED TO SLOWLY DIMINISH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. LOOSE OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON ELEVATED BRIDGES AND OVER PASSES... ESPECIALLY NORTH-SOUTH HIGHWAYS. IN ADDITION...GALE WARNINGS ARE POSTED FOR THE TIDAL LAKES AND COASTAL WATERS FOR SUSTAINED WINDS OR FREQUENT GUSTS OVER 34 KNOTS. $$ 22
000 WWUS74 KLIX 160556 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1156 PM CST WED NOV 15 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-160700- /O.CAN.KLIX.WI.Y.0003.000000T0000Z-061116T0600Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1156 PM CST WED NOV 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS THAT WERE OBSERVED DURING THE EVENING HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT AND THROUGH THE EARLY MORNING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 4:10 AM CST, 32 minutes earlier.
Area forecast discussion, Nov 15, 4:10 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 AM CST WED NOV 15 2006
.DISCUSSION...
LATEST UPPER AIR ANALYSIS CONTINUE TO SHOW A VIGOROUS TROUGH FROM
THE DAKOTAS TO NORTH CENTRAL TEXAS. IR SATELLITE IMAGERY REVEALED
CONVECTION OVER ARKANSAS AND FROM SOUTH CENTRAL LOUISIANA TO EAST
CENTRAL MISSISSIPPI. PREVIOUS MODEL RUNS INDICATED A 50 TO 60
KNOTS LOW LEVEL JET RESIDING IN THE SAME AREA BY 12Z AND THIS
FEATURE HAS VERIFIED. SURFACE ANALYSIS SHOWED A DEEP 992MB LOW
OVER SOUTHWEST ARKANSAS WITH A WARM FRONT EXTENDING SOUTHEAST TO
MONROE TO THE MISSISSIPPI COAST AND A COLD FRONT EXTENDING FROM
THE LOW TO JUST WEST OF THE TEXAS COASTAL BEND. 06Z SOUNDING CONTINUE
TO SHOW SRH VALUE DOWN FROM 500 TO 325 M2/S2. STILL MORE THAN
ENOUGH DIRECTIONAL SHEAR IN LOWER LEVEL TO SUPPORT ROTATING
STORMS. MOSAIC OF RADARS SHOWED NEW CONVECTION DEVELOPING FROM
SHREVEPORT TO HUNTSVILLE TEXAS OR JUST AHEAD OF THE FRONT. ONE
MORE OBSERVATION...STRONG NORTHWEST WINDS 0F 30 TO 35 KNOTS WERE LOCATED OVER
THE RED RIVER VALLEY NORTH TO KANSAS.
THIS MORNING...THUNDERSTORM COMPLEX SHOULD MOVE EAST THROUGH 8 AM.
SOUTH FLOW JUST AHEAD OF THIS COMPLEX WILL MAINTAIN SRH VALUES AND
LOW LEVEL DIRECTION SHEAR. WEST OF MISSISSIPPI...WINDS ARE MORE
SOUTHWEST...DIRECTIONAL SHEAR DECREASE SLIGHTLY...AND THIS TREND
WILL PUSH EAST. THE TORNADO THREAT SHOULD DECREASE SLIGHTLY.
SPEED SHEAR WILL PREVAIL FROM MID MORNING TIL COLD FRONTAL
PASSAGE AND THE MAIN THREAT WILL BE DAMAGING WINDS.
SHORT RANGE MODELS ARE IN AGREEMENT THE PATTERN THROUGH THURSDAY.
HOWEVER...GFS...NAM AND NGM INITIALIZED WINDS 5 TO 8 KNOTS WEAKER
THAN ACTUAL WIND DATA. THE MAIN UPPER TROUGH WILL CONTINUE PUSH EAST
AND DEEPEN OVER THE LOWER MISSISSIPPI VALLEY TODAY. SEVERAL
DISTURBANCES REMAIN ON THE BACK SIDE OF THE TROUGH BUT WILL ROTATE
TO THE BASE TO TROUGH THIS EVENING. BOUNDARY WINDS OFF OF GFS ARE
24 TO 31 KNOTS OVER LAND AROUND 00Z THURSDAY OR THIS EVENING. WE
THINK 90 TO 100 PERCENT OF THESE WINDS COULD MIX DOWN.
MOREOVER...WINDS INITIALIZED LOWER THAN OBS OVER THE PLAINS. THESE
TWO FEATURES HAVE PROMPTED OUR OFFICE TO ISSUE A WIND ADVISORY
THE LAND AREAS THIS AFTERNOON TIL MIDNIGHT AND CONTINUE THE GALE
WARNING ON COASTAL WATERS. SHARP TROUGH WILL LIFT NORTHEAST AND
COLD AIR ADVECTION WILL LIKELY DECREASE LATE THURSDAY. A SHORT
WAVE WILL PUSH ACROSS THE AREA SUNDAY ONLY TO MAINTAIN COOL TEMPS
IN THE LATER THE PERIODS. OTHERWISE...DRY FORECAST IS EXPECTED
AFTER WEDNESDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 67 42 56 34 / 90 10 10 0
BTR 69 43 58 36 / 70 10 0 0
MSY 75 47 60 43 / 90 10 10 0
GPT 73 44 59 35 / 90 10 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 6 AM THURSDAY FOR
THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
MAUREPAS.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.
GALE WARNING FROM 8 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM.
MS...WIND ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 6 AM THURSDAY FOR
THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
MAUREPAS.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.
GALE WARNING FROM 8 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM.
&&Hazardous weather outlook, Nov 14, 6:44 PM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 644 PM CST TUE NOV 14 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-151300- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 644 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT ...THUNDERSTORMS AND HEAVY RAIN... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA...NORTH AND WEST OF NEW ORLEANS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST AND SOUTH OF NEW ORLEANS...AND ALONG THE MISSISSIPPI COAST. A WARM FRONT AND UPPER LEVEL DISTURBANCES WILL MOVE ACROSS WESTERN AND SOUTHERN PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI THIS EVENING. CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. AN UPPER-LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT WILL MOVE QUICKLY THROUGH THE REGION LATE TONIGHT INTO WEDNESDAY MORNING. CONDITIONS WILL AGAIN FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT LATE TONIGHT INTO WEDNESDAY MORNING. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ARE POSSIBLE ONCE AGAIN OVERNIGHT...ESPECIALLY OVER EXTREME SOUTHWEST MISSISSIPPI...SOUTH-CENTRAL MISSISSIPPI...AND PARTS OF EAST-CENTRAL AND SOUTHEAST LOUISIANA...NORTH OF INTERSTATE 10 AND LAKE PONTCHARTRAIN. IN ADDITION...DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE AS A SQUALL LINE OF STORMS APPROACHES EXTREME SOUTHWEST MISSISSIPPI LATE TONIGHT. HEAVY RAINFALL WILL ACCOMPANY SOME OF THE THUNDERSTORMS TODAY WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES. LATE TONIGHT...MORE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. ...MARINE... STRONG SOUTH WINDS ARE EXPECTED OVER THE COASTAL WATERS TONIGHT. A SMALL CRAFT ADVISORY WILL BE IN EFFECT AFTER 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST WEDNESDAY MORNING ACROSS EASTERN SECTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA...GENERALLY ALONG AND EAST OF INTERSTATE 55...METROPOLITAN NEW ORLEANS...AND HOUMA. WEST OF THIS AREA...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY MORNING. A SQUALL LINE WITH STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI WEDNESDAY MORNING. DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE EXPECTED ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AHEAD OF THE COLD FRONT. IN ADDITION...HEAVY RAINFALL WITH STORM TOTALS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS OF 4 TO 5 INCHES POSSIBLE THROUGH MIDDAY WEDNESDAY. HEAVY RAINFALL COULD RESULT IN FLOODING OF SOME LOW LYING AREAS AND STREETS. STRONG WINDS ARE EXPECTED BEHIND THE COLD FRONT ACROSS THE AREA. OVER LAND...WINDS OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO 30 TO 40 MPH. A SMALL CRAFT ADVISORY WILL BE IN EFFECT ACROSS THE TIDAL LAKES AND THE GULF COASTAL WATERS TONIGHT THROUGH THURSDAY MORNING...WITH A GALE WARNING FOR GULF COASTAL WATERS EAST OF THE MISSISSIPPI RIVER WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. WINDS WILL BE 20 TO 30 KNOTS ACROSS MUCH OF THE TIDAL LAKES AND COASTAL WATERS THROUGH THIS TIME-FRAME...WITH 30 TO 35 KNOTS EXPECTED EAST OF THE MISSISSIPPI RIVER. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED IN THE TORNADO WATCH AREA.
In the hours before
Special weather statement, Nov 15, 12:54 AM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1254 AM CST WED NOV 15 2006 LAZ034>036-047-048-MSZ068-150800- EAST BATON ROUGE-EAST FELICIANA-POINTE COUPEE-WEST BATON ROUGE- WEST FELICIANA-WILKINSON- 1254 AM CST WED NOV 15 2006 ...STRONG THUNDERSTORMS MOVING ACROSS THE BATON ROUGE AREA AND THE FELICIANAS... AT 1248 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR WOODVILLE IN SOUTHWEST MISSISSIPPI THROUGH NEW ROADS INTO SOUTHERN SECTIONS OF THE CITY OF BATON ROUGE. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 40 MPH...AND WILL AFFECT AREAS IN AND AROUND WOODVILLE...NORWOOD...SPILLMAN...ST. FRANCISVILLE...PORT ALLEN... AND BATON ROUGE THROUGH 2 AM. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WINDS GUSTING TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...PEA SIZE HAIL... AND RAINFALL OF UP TO AN INCH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND CAN BLOW AROUND UNSECURED OBJECTS. MOVE INDOORS WHEN THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 6:28 PM CST | Tornado Warning | LIX | Pearl River | 32 min |
| Nov 15, 12:42 AM CST | Tornado Warning | LIX | Amite, Pike | 33 min |
| Nov 15, 1:07 AM CST | Tornado Warning | LIX | Pike, Walthall | 23 min |
| Nov 15, 1:28 AM CST | Tornado Warning | LIX | Walthall | 17 min |
| Nov 15, 1:34 AM CST | Tornado Warning | LIX | Amite | 26 min |
| Nov 15, 1:57 AM CST | Tornado Warning | LIX | Amite, Pike | 33 min |
| Nov 15, 2:54 AM CST | Tornado Warning | LIX | Walthall | 36 min |
| Nov 15, 6:21 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 39 min |
| Nov 15, 6:31 AM CST | Tornado Warning | LIX | Jackson | 29 min |
| Nov 15, 6:35 AM CST | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Nov 15, 7:41 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 49 min |
| Nov 15, 7:47 AM CST | Flash Flood Warning | LIX | Hancock, Pearl River | 118 min |
| Nov 15, 8:25 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 35 min |
| Nov 15, 9:25 AM CST | Flash Flood Warning | LIX | Hancock, Harrison, Jackson | 2 hr |
| Nov 15, 11:23 AM CST | Flash Flood Warning | LIX | Jackson | 97 min |
| Nov 15, 11:28 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 32 min |
| Nov 15, 12:58 PM CST | Flash Flood Warning | LIX | Jackson | 2 hr |
| Nov 15, 12:26 AM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 34 min |
| Nov 15, 1:42 AM CST | Tornado Warning | LIX | Saint Helena | 33 min |
| Nov 15, 2:06 AM CST | Tornado Warning | LIX | Tangipahoa | 24 min |
| Nov 15, 2:23 AM CST | Tornado Warning | LIX | Tangipahoa, Washington | 37 min |
| Nov 15, 2:35 AM CST | Tornado Warning | LIX | Terrebonne | 25 min |
| Nov 15, 2:45 AM CST | Tornado Warning | LIX | Assumption | 30 min |
| Nov 15, 2:50 AM CST | Tornado Warning | LIX | Saint James, Saint John the Baptist | 25 min |
| Nov 15, 3:00 AM CST | Tornado Warning | LIX | Lafourche, Terrebonne | 45 min |
| Nov 15, 3:11 AM CST | Special Marine Warning | LIX | 64 min | |
| Nov 15, 3:13 AM CST | Tornado Warning | LIX | Saint John the Baptist | 32 min |
| Nov 15, 3:18 AM CST | Tornado Warning | LIX | Saint James, Saint John the Baptist | 27 min |
| Nov 15, 3:26 AM CST | Tornado Warning | LIX | Jefferson, Saint Charles | 34 min |
| Nov 15, 3:32 AM CST | Special Marine Warning | LIX | 58 min | |
| Nov 15, 3:43 AM CST | Tornado Warning | LIX | Lafourche, Terrebonne | 32 min |
| Nov 15, 3:49 AM CST | Tornado Warning | LIX | Orleans, Saint Bernard | 26 min |
| Nov 15, 3:57 AM CST | Tornado Warning | LIX | Jefferson, Plaquemines | 33 min |
| Nov 15, 4:01 AM CST | Tornado Warning | LIX | Lafourche, Saint Charles | 29 min |
| Nov 15, 4:10 AM CST | Tornado Warning | LIX | Saint James, Saint John the Baptist | 35 min |
| Nov 15, 4:18 AM CST | Special Marine Warning | LIX | 117 min | |
| Nov 15, 4:25 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 15, 5:02 AM CST | Tornado Warning | LIX | Plaquemines | 28 min |
| Nov 15, 5:04 AM CST | Special Marine Warning | LIX | 116 min | |
| Nov 15, 6:31 AM CST | Special Marine Warning | LIX | 119 min | |
| Nov 15, 6:59 AM CST | Flash Flood Warning | LIX | Ascension, Livingston, Saint Tammany, Tangipahoa | 3 hr |
| Nov 15, 7:08 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 15, 8:26 AM CST | Special Marine Warning | LIX | 94 min | |
| Nov 15, 8:34 AM CST | Special Marine Warning | LIX | 116 min | |
| Nov 15, 9:10 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 15, 9:58 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 15, 10:25 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 15, 12:09 PM CST | Special Marine Warning | LIX | 96 min | |
| Nov 15, 12:25 PM CST | Special Marine Warning | LIX | 65 min | |
| Nov 15, 1:24 PM CST | Special Marine Warning | LIX | 51 min | |
| Nov 15, 1:44 PM CST | Special Marine Warning | LIX | 91 min |
Nearby
Wind Advisories in Louisiana, 2006Wind Advisories in Mississippi, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.